Hail, Yankton
- When
- July 3, 9:18 PM CST
- Where
- Yankton County, Yankton
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.867, -97.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 3, 9:05 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1005 PM CDT SAT JUL 3 2004 .DISCUSSION... BUSY WITH SEVERE WEATHER. HAVE UPDATED ZONE FOR LINE OF TSTMS IN SE SD MOVG SLOWLY AS TROF MOVES THROUGH. DID LEAVE A LOW POP CHC OF TSTMS TNGT BEHIND THROUGH IN NRN PARTS OF CWA. EARLIER LOWS LOOK GOOD. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 527 AM CDT SAT JUL 03 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 527 AM CDT SAT JUL 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A TROUGH OF LOW PRESSURE WILL MOVE EAST OVER THE AREA THROUGH THIS EVENING. WITH LINGERING LOW LEVEL MOISTURE AND RELATIVELY COLD AIR ALOFT...SCATTERED THUNDERSTORMS SHOULD DEVELOP WEST OF THE JAMES RIVER THIS AFTERNOON...AND THEN MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. ISOLATED STORMS COULD PRODUCE WIND GUSTS UP TO 60 MPH AND DIME SIZE HAIL...MAINLY WEST OF A LINE FROM BROOKINGS TO YANKTON IN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EAST OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS SYSTEM WILL TAP INTO A SOUTHEAST FLOW OF MOIST UNSTABLE AIR FROM THE CENTRAL PLAINS TO PRODUCE EXPECTED WIDESPREAD SHOWERS AND THUNDERSTORMS... DEVELOPING WEST OF THE JAMES RIVER LATE SUNDAY NIGHT...THEN SPREADING EAST MONDAY AND MONDAY NIGHT. A FEW STORMS COULD PRODUCE DIME SIZE HAIL SOUTH OF INTERSTATE 90. HEAVY RAINS ARE ALSO POSSIBLE...MAINLY NORTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT WEST OF LINE FROM BROOKINGS TO YANKTON IN SOUTH DAKOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 2 S WINFRED 43.97N 97.36W
07/03/2004 0.88 INCH LAKE SD NWS EMPLOYEE
0800 PM HAIL ALEXANDRIA 43.65N 97.78W
07/03/2004 1.75 INCH HANSON SD TRAINED SPOTTER
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
923 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 S WINFRED 43.97N 97.36W
07/03/2004 0.88 INCH LAKE SD NWS EMPLOYEE
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
936 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 1 N LESTERVILLE 43.05N 97.59W
07/03/2004 1.75 INCH YANKTON SD EMERGENCY MNGR
0921 PM HAIL 2 S WARD 44.13N 96.46W
07/03/2004 1.00 INCH MOODY SD PUBLIC
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL UTICA 42.98N 97.50W
07/03/2004 1.75 INCH YANKTON SD EMERGENCY MNGR
0951 PM HAIL LESTERVILLE 43.04N 97.59W
07/03/2004 0.88 INCH YANKTON SD EMERGENCY MNGR
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1004 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 7 N YANKTON 42.99N 97.39W
07/03/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL CROOKS 43.66N 96.81W
07/03/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
&&
DPMThe Sioux Falls radar (KFSD), 96 km away, was scanning. The volume nearest the first event began at 03:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5415920.